Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 176, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 9, 2011, 7:54 PM MDT for Goshen County, Laramie County, Wyoming; Banner County, Kimball County, Scotts Bluff County, Nebraska. It was in force for 66 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2011, 7:54 PM MDT (01:54 UTC)
- Expired
- Aug 9, 2011, 9:00 PM MDT
- In force
- 66 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Banner County, NE, Kimball County, NE, Scotts Bluff County, NE, Goshen County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 90 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 8:00 PM MDT | HAIL 0.88 | 17 Nw Harrisburg, NE | |
| Aug 9, 8:27 PM MDT | HAIL 0.5 | 6 S Harrisburg, NE | |
| Aug 9, 8:35 PM MDT | HAIL 1 | 6 S Harrisburg, NE | |
| Aug 9, 8:52 PM MDT | HAIL 1 | 9 N Kimball, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 1:51 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5160 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
183
WUUS55 KCYS 100154
SVRCYS
NEC007-105-157-WYC015-021-100300-
/O.NEW.KCYS.SV.W.0176.110810T0154Z-110810T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
754 PM MDT TUE AUG 9 2011
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
NORTHWESTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHWESTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHEASTERN GOSHEN COUNTY IN SOUTHEAST WYOMING...
EAST CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...
* UNTIL 900 PM MDT
* AT 752 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTHEAST OF LA GRANGE...OR 25 MILES SOUTHWEST OF SCOTTSBLUFF...AND
MOVING SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HARRISBURG AROUND 820 PM MDT.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 1 AND 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4111 10405 4141 10408 4149 10416 4157 10432
4195 10405 4179 10360 4160 10337 4158 10336
4152 10336
TIME...MOT...LOC 0154Z 313DEG 34KT 4167 10406
WIND...HAIL 60MPH 1.00IN
$$
RUBIN3 follow-up statements
031
WWUS55 KCYS 100219
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
819 PM MDT TUE AUG 9 2011
WYC015-021-100228-
/O.CAN.KCYS.SV.W.0176.000000T0000Z-110810T0300Z/
GOSHEN WY-LARAMIE WY-
819 PM MDT TUE AUG 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LARAMIE AND
SOUTHEASTERN GOSHEN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.
LAT...LON 4123 10385 4155 10403 4172 10391 4179 10360
4160 10337 4153 10336 4152 10337
TIME...MOT...LOC 0218Z 315DEG 38KT 4153 10385
$$
NEC007-105-157-100300-
/O.CON.KCYS.SV.W.0176.000000T0000Z-110810T0300Z/
BANNER NE-KIMBALL NE-SCOTTS BLUFF NE-
819 PM MDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
SCOTTS BLUFF...NORTH CENTRAL KIMBALL AND BANNER COUNTIES UNTIL 900 PM
MDT...
AT 815 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF HARRISBURG...OR 25 MILES SOUTHWEST OF SCOTTSBLUFF...MOVING
SOUTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF BANNER...
NORTH CENTRAL KIMBALL AND SOUTH CENTRAL SCOTTS BLUFF COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4123 10385 4155 10403 4172 10391 4179 10360
4160 10337 4153 10336 4152 10337
TIME...MOT...LOC 0218Z 315DEG 38KT 4153 10385
WIND...HAIL 60MPH 1.00IN
$$
RUBIN438
WWUS55 KCYS 100236
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
836 PM MDT TUE AUG 9 2011
NEC157-100246-
/O.CAN.KCYS.SV.W.0176.000000T0000Z-110810T0300Z/
SCOTTS BLUFF NE-
836 PM MDT TUE AUG 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SCOTTS BLUFF
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.
LAT...LON 4149 10386 4164 10379 4170 10357 4170 10350
4161 10338 4153 10336 4131 10371
TIME...MOT...LOC 0236Z 308DEG 38KT 4142 10365
$$
NEC007-105-100300-
/O.CON.KCYS.SV.W.0176.000000T0000Z-110810T0300Z/
BANNER NE-KIMBALL NE-
836 PM MDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
KIMBALL AND EASTERN BANNER COUNTIES UNTIL 900 PM MDT...
AT 833 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTH OF HARRISBURG...OR 15 MILES NORTH OF KIMBALL...MOVING SOUTHEAST
AT 45 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
BANNER AND NORTH CENTRAL KIMBALL COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4149 10386 4164 10379 4170 10357 4170 10350
4161 10338 4153 10336 4131 10371
TIME...MOT...LOC 0236Z 308DEG 38KT 4142 10365
WIND...HAIL 60MPH 1.00IN
$$
RUBIN183
WWUS55 KCYS 100252
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
852 PM MDT TUE AUG 9 2011
NEC007-105-100301-
/O.EXP.KCYS.SV.W.0176.000000T0000Z-110810T0300Z/
BANNER NE-KIMBALL NE-
852 PM MDT TUE AUG 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL KIMBALL AND
EASTERN BANNER COUNTIES WILL EXPIRE AT 900 PM MDT...
ANOTHER SEVERE THUNDERSTORM WARNING IS IN EFFECT UNTIL 945 PM MDT
FOR SOUTHEASTERN BANNER COUNTY...CHEYENNE COUNTY...NORTHEASTERN
KIMBALL COUNTY AND SOUTHWESTERN MORRILL COUNTY.
LAT...LON 4149 10386 4164 10379 4170 10357 4170 10350
4161 10338 4153 10336 4131 10371
TIME...MOT...LOC 0251Z 308DEG 38KT 4132 10348
$$
RUBINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 7:52 PM MDT, 2 minutes earlier.
Area forecast discussion, Aug 9, 7:52 PM MDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 752 PM MDT TUE AUG 9 2011 .DISCUSSION...SUPERCELL CONTINUES AS OF 0130Z OVER SOUTHERN PLATTE COUNTY. THE STORM HAS PRODUCED LARGE HAIL AND HEAVY RAIN ALONG WITH SOME DAMAGE IN PLATTE AND GOSHEN COUNTIES. THE STORM IS ALONG THE LOW LEVEL THETA AXIS AND MOISTURE CONVERGENCE AS WELL AS A NARROW BAND OF GREATER INSTABILITY. ONCE STORM EXITS THE CWA ATTENTION WILL THEN TURN TO THE GOOD POSSIBILITY OF LOW CLOUDS AND FOG IN AREAS OVER AND EAST OF THE LARAMIE RANGE. IN THE MOIST SOUTHEAST BOUNDARY LAYER WIND FLOW...THE CLOUDS WILL SLOWLY LIFT ON WEDNESDAY BUT THE DAY WILL END UP BEING MOSTLY CLOUDY AND COOLER THAN IN RECENT DAYS. .AVIATION...00Z TAF ISSUANCE... SUPERCELL CURRENTLY OVER SOUTHERN PLATTE COUNTY HAS IFR CEILINGS AND VISIBILITIES ASSOCIATED FOR ABOUT ONE HALF HOUR. THAT STORM WILL CONTINUE TO MOVE SOUTHEAST THROUGH EARLY TONIGHT AND INTO THE SOUTHERN PANHANDLE. IFR CEILINGS AND VISIBILITIES IN FOG WILL FORM AFTER 06Z IN AREAS OVER AND EAST OF THE LARAMIE RANGE. THE CLOUDS AND VISIBILITIES WILL SLOWLY IMPROVE DURING THE DAY WEDNESDAY. && .PREVIOUS DISCUSSION.../ISSUED AT 130 PM MDT TUE AUG 9 1011/... SHORT TERM...TONIGHT THROUGH THURSDAY... FORECAST ISSUE FOR THIS AFTERNOON IS THE CHANCE FOR SEVERE WEATHER. EARLY CONVECTION MOVED QUICKLY OUT OF THE CWA THIS MORNING AND NOW STARTING TO SEE FIRST SIGNS OF CONVECTION ALONG THE FRONT RANGE. ALL INGREDIENTS ARE IN PLACE FOR A GOOD SHOW. FRONTAL BOUNDARY AT 18Z STRETCHING FROM EAST CENTRAL WYOMING INTO PANHANDLE WITH DEW POINTS OVER 55 DEGREES POOLING IN THE PANHANDLE. CHEYENNE SAW DEW POINT DROP SIGNIFICANTLY AS AN OUTFLOW BOUNDARY PASSED WITHIN THE LAST HOUR. LAPS DATA SHOWING LI'S OF MINUS 6 FROM CHEYENNE EAST TO SIDNEY AND CAPES OVER 2000 J/KG IN THIS SAME AREA. SATELLITE SHOWS SHORT WAVE MOVING ACROSS WYOMING AS WELL AS THE JET LOCATED OVER THE CWA SO IT SHOULD JUST BE A MATTER OF TIME BEFORE THE STORMS TAKE OFF. SPC HAS ISSUED DISCUSSION STATING WATCH LIKELY. AFTER CONVECTION THIS AFTERNOON AND EVENING MOIST UPSLOPE FLOW SHOULD ALLOW FOR WIDESPREAD STRATUS DEVELOPING OVER MOST AREAS EAST OF THE LARAMIE RANGE. SHOULD SEE SOME CONVECTION ON WEDNESDAY AS THE LOW CLOUDS BURN OFF BUT NOT AS STRONG AS TODAY. COOLER TEMPERATURES FORECAST TOMORROW AS LOW CLOUDS WILL INHIBIT A QUICK WARM UP IN THE MORNING. LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... PACIFIC COOL FRONT SHOULD MOVE ACROSS THURSDAY NIGHT RESULTING IN MAINLY DRY AND A LITTLE COOLER CONDITIONS FOR FRIDAY. UPPER RIDGE BUILDS OVER THE ROCKY MTNS OVER THE WEEKEND ALLOWING FOR A GRADUAL WARM-UP INTO EARLY NEXT WEEK. MONSOONAL MOISTURE SHOULD ALSO TRICKLE INTO THE REGION OVER THE WEEKEND INTO EARLY NEXT WEEK THUS CHANCES FOR MAINLY AFTERNOON AND EVENING CONVECTION SHOULD ALSO INCREASE WITH UPPER FLOW GRADUALLY BACKING TO WSW AND WEAK IMPULSES TRAVERSING THE CWA. && .AVIATION...CONVECTIVE ACTIVITY THROUGH THE EVENING HOURS WILL PRODUCE AREAS OF LOWER CEILINGS AND VISIBILITY. AFTER 10/06Z EXPECT TO SEE IFR/LIFR CONDITIONS DEVELOP IN MOIST UPSLOPE FLOW EAST OF THE LARAMIE RANGE. && .FIRE WEATHER...NEAR CRITICAL CONDITIONS ACROSS CARBON AND ALBANY COUNTIES WHERE RELATIVE HUMIDITY READINGS ARE IN THE MID TEENS. ONLY SAVING GRACE IS THE FUEL STATUS. WILL CONTINUE TO MONITOR CLOSELY. EAST OF LARAMIE RANGE THERE WILL BE STORMS WITH LIGHTNING BUT MOISTURE LEVELS WILL PRECLUDE FIRE WEATHER CONCERNS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION/FIRE WX...GRIFFITH LONG TERM...RE UPDATE...WEILAND
Hazardous weather outlook, Aug 9, 2:02 PM MDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 202 PM MDT TUE AUG 9 2011 WYZ101>119-101645- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 202 PM MDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT TORNADO WATCH 754 IN EFFECT UNTIL 9 PM SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY NORTHEAST OF A CHEYENNE TO RAWLINS LINE THIS AFTERNOON. SOME OF THE STORMS MAY BECOME SEVERE ESPECIALLY EAST OF A CHEYENNE TO DOUGLAS LINE WHERE LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. AN ISOLATED TORNADO ALSO CANNOT BE RULED OUT ACROSS THIS REGION. THIS ACTIVITY SHOULD BEGIN TO EXIT SOUTHEAST WYOMING LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY ALONG AND EAST OF THE LARAMIE RANGE ON WEDNESDAY. A FEW THESE STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS AND SMALL HAIL. THE NEXT SHOT OF THUNDERSTORMS IS EXPECTED TO TAKE PLACE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-101645- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 202 PM MDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT TORNADO WATCH 754 IN EFFECT UNTIL 9 PM SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE PANHANDLE REGION THIS AFTERNOON. SOME OF THE STORMS MAY BECOME SEVERE WHERE LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. AN ISOLATED TORNADO ALSO CANNOT BE RULED OUT ACROSS THIS REGION. THIS ACTIVITY SHOULD BEGIN TO EXIT THE PANHANDLE REGION LATE THIS EVENING INTO THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN ON WEDNESDAY. A FEW THESE STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS AND SMALL HAIL. THE NEXT SHOT OF THUNDERSTORMS IS EXPECTED TO TAKE PLACE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Aug 9, 7:27 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
727 PM MDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL 5 W YODER 41.92N 104.39W
08/09/2011 E1.00 INCH GOSHEN WY TRAINED SPOTTER
&&
BCHAPMANLocal storm report, Aug 9, 7:32 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
732 PM MDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL 17 SW LINGLE 41.96N 104.58W
08/09/2011 M1.00 INCH GOSHEN WY TRAINED SPOTTER
VERY HEAVY RAIN APPX 2 INCHES. GROUND IS COMPLETLY
COVERED WITH HAIL.
0731 PM HAIL YODER 41.92N 104.29W
08/09/2011 E1.75 INCH GOSHEN WY TRAINED SPOTTER
&&
BCHAPMANLocal storm report, Aug 9, 7:34 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
734 PM MDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL 8 SW TORRINGTON 41.99N 104.29W
08/09/2011 E1.00 INCH GOSHEN WY TRAINED SPOTTER
&&
BCHAPMANLocal storm report, Aug 9, 7:36 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
736 PM MDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL HAWK SPRINGS 41.79N 104.27W
08/09/2011 E2.00 INCH GOSHEN WY TRAINED SPOTTER
&&
BCHAPMANLocal storm report, Aug 9, 7:44 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
744 PM MDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL HAWK SPRINGS 41.79N 104.27W
08/09/2011 E0.75 INCH GOSHEN WY TRAINED SPOTTER
&&
BCHAPMANLocal storm report, Aug 9, 7:50 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
750 PM MDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL 6 N LA GRANGE 41.73N 104.16W
08/09/2011 E1.00 INCH GOSHEN WY TRAINED SPOTTER
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:11 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 49 min |
| Aug 9, 6:54 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 66 min |
| Aug 9, 7:18 PM MDT | Tornado Warning | CYS | Goshen, Laramie | 42 min |
| Aug 9, 8:57 PM MDT | Special Weather Statement | CYS | Goshen | 48 min |
| Aug 9, 8:59 PM MDT | Special Weather Statement | CYS | Goshen | 46 min |
| Aug 9, 9:11 PM MDT | Special Weather Statement | CYS | Laramie | 64 min |
| Aug 9, 9:31 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 59 min |
| Aug 10, 1:25 AM MDT | Dense Fog Advisory | CYS | Albany, Laramie | 5 hr |
| Aug 10, 2:16 PM MDT | Fire Weather Watch | CYS | 13 hr | |
| Aug 10, 3:19 PM MDT | Special Weather Statement | CYS | Laramie | 56 min |
| Aug 10, 3:31 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 48 min |
| Aug 10, 3:38 PM MDT | Tornado Warning | CYS | Laramie | 37 min |
| Aug 10, 4:33 PM MDT | Special Weather Statement | CYS | Laramie | 57 min |
| Aug 10, 5:46 PM MDT | Special Weather Statement | CYS | Laramie | 59 min |
| Aug 9, 8:46 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Kimball, Morrill | 59 min |
| Aug 9, 9:38 PM MDT | Special Weather Statement | CYS | Box Butte | 67 min |
| Aug 9, 9:42 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 30 min |
| Aug 9, 10:40 PM MDT | Special Weather Statement | CYS | Kimball | 50 min |
| Aug 10, 2:45 AM MDT | Special Weather Statement | CYS | Morrill | 60 min |
| Aug 10, 1:39 PM MDT | Special Weather Statement | CYS | Sioux | 66 min |
| Aug 10, 2:18 PM MDT | Special Weather Statement | CYS | Kimball | 57 min |
| Aug 10, 2:23 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 67 min |
| Aug 10, 3:23 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Sioux | 67 min |
| Aug 10, 4:00 PM MDT | Special Weather Statement | CYS | Banner | 60 min |
| Aug 10, 4:11 PM MDT | Tornado Warning | CYS | Kimball | 49 min |
| Aug 10, 4:24 PM MDT | Special Weather Statement | CYS | Box Butte, Morrill | 66 min |
| Aug 10, 4:50 PM MDT | Special Weather Statement | CYS | Morrill | 25 min |
| Aug 10, 4:52 PM MDT | Special Weather Statement | CYS | Banner | 68 min |
| Aug 10, 5:23 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 53 min |
| Aug 10, 5:26 PM MDT | Special Weather Statement | CYS | Kimball | 64 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.